Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at May 16, 2025, 2:28 AM CDT for 12 counties in Nebraska. It took effect at May 16, 2025, 10:00 AM CDT. It was in force for 10 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 2:28 AM CDT (07:28 UTC)
- In effect from
- May 16, 2025, 10:00 AM CDT
- Expired
- May 16, 2025, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:31 AM CDT | NON-TSTM WND GST 53 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| May 16, 11:40 AM CDT | NON-TSTM WND GST 51 | 1 S Valentine, NE | ASOS station KVTN Valentine Airport. |
| May 16, 12:14 PM CDT | NON-TSTM WND GST 58 | 14 Nne Brownlee, NE | Mesonet station VRFN1 Valentine 27S. |
| May 16, 2:08 PM CDT | NON-TSTM WND GST 58 | 1 S Valentine, NE | ASOS station KVTN Valentine Airport. |
| May 16, 2:32 PM CDT | NON-TSTM WND GST 59 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| May 16, 2:49 PM CDT | NON-TSTM WND GST 60 | 13 Wnw Merritt Reservoi, NE | Mesonet station MKVN1 Mckelvie. |
| May 16, 2:50 PM CDT | NON-TSTM WND GST 60 | 1 N Valentine, NE | Mesonet station EW3958 Valentine 1N. |
| May 16, 3:14 PM CDT | NON-TSTM WND GST 59 | 14 Nne Brownlee, NE | Mesonet station VRFN1 Valentine 27S. |
| May 16, 4:52 PM CDT | NON-TSTM WND GST 63 | 1 S Valentine, NE | ASOS station KVTN Valentine Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS73 KLBF 160728 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 228 AM CDT Fri May 16 2025 NEZ005>010-025>029-038-094-170100- /O.NEW.KLBF.HW.W.0005.250516T1500Z-250517T0100Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Custer-Western Cherry- Including the cities of Rose, Butte, O'Neill, Dunning, Lynch, Bassett, Thedford, Spencer, Ericson, Ainsworth, Taylor, Bartlett, Halsey, Purdum, Kilgore, Valentine, Broken Bow, Atkinson, Burwell, Brewster, Springview, Merriman, Eli, and Cody 228 AM CDT Fri May 16 2025 /128 AM MDT Fri May 16 2025/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central and north central Nebraska. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Kulik
2 follow-up statements
713 WWUS73 KLBF 162023 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 323 PM CDT Fri May 16 2025 NEZ005>010-025>029-038-094-170100- /O.CON.KLBF.HW.W.0005.000000T0000Z-250517T0100Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Custer-Western Cherry- Including the cities of Spencer, Eli, Dunning, Rose, Taylor, Ainsworth, Springview, Bartlett, Broken Bow, Burwell, Cody, Atkinson, Thedford, Kilgore, Ericson, Merriman, Halsey, Bassett, Valentine, Lynch, Butte, O'Neill, Brewster, and Purdum 323 PM CDT Fri May 16 2025 /223 PM MDT Fri May 16 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central and north central Nebraska. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Damaging winds may blow down tree limbs and power lines. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
594 WWUS73 KLBF 170051 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 751 PM CDT Fri May 16 2025 NEZ005>010-025>029-038-094-170200- /O.EXP.KLBF.HW.W.0005.000000T0000Z-250517T0100Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Custer-Western Cherry- Including the cities of Butte, Taylor, Bassett, Merriman, Ericson, Burwell, Atkinson, Purdum, Spencer, Bartlett, Halsey, Rose, Thedford, Lynch, Dunning, Broken Bow, Brewster, O'Neill, Kilgore, Springview, Cody, Eli, Ainsworth, and Valentine 751 PM CDT Fri May 16 2025 /651 PM MDT Fri May 16 2025/ ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... Northwest winds will continue to weaken this evening, and the threat for high winds has ended. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Brown
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at May 16, 12:29 AM CDT, 1 hour 59 minutes earlier. Its key messages:
- Scattered showers and strong winds this afternoon
- Gusty winds continue for Friday
- Additional chances for scattered thunderstorms Saturday into early next week
Area forecast discussion, May 16, 12:29 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1229 AM CDT Fri May 16 2025 .KEY MESSAGES... - Scattered showers and strong winds this afternoon - Gusty winds continue for Friday - Additional chances for scattered thunderstorms Saturday into early next week && .SHORT TERM /THROUGH SATURDAY/... Issued at 346 PM CDT Thu May 15 2025 The main concern in the short term is the ongoing showers with embedded thunderstorms. Good lapse rates and CAPE values around 1000 J/kg will be enough to sustain weak convection that has developed this afternoon. The greatest lapse rates will be across the southern Sandhills into southwest and central Nebraska, which is where the greatest chances for embedded isolated thunderstorms will exist. Not expecting thunderstorms to reach severe criteria, although a few of the stronger storms may contain small hail and gusty erratic winds. Expect most of the shower and thunderstorms activity to diminish by evening hours. As for the winds the remainder of today and Friday. Strong gusty winds will continue this afternoon and will begin to decrease overnight to around 15 to 20 mph. Winds will then begin to increase by late morning supported by bufkit soundings. Winds will be strong at 850 and 700 mb and expect stronger winds to mix to the sfc. However, at this time have decided to forgo any high wind warning headlines as confidence is low in any widespread winds sustained 40 mph or gust of 58 mph or greater, that being said there may be pockets of localized higher wind gust, generally in the late morning and afternoon. Winds will diminish in the evening as the upper level low continues to move east. As for precipitation chances on Friday, models have started to trend further north with the system and thus precipitation chances continue to move northward, have kept some low pops in the forecast across the northern Sandhills, but the better chances for precipitation will be across SD. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 346 PM CDT Thu May 15 2025 The weather pattern becomes a little more active this weekend into early next week. A weak trof will move in from the west Saturday, forcing is fairly weak, thus anticipate any thunderstorm development on Saturday evening and overnight to be isolated. This will mainly be driven by orographic lifting over the WY and storms sustaining themselves into the Panhandle and western Nebraska. However, this should be fairly isolated for thunderstorms as most of the storms will not move into the area until late evening, after sunset and daytime heating, leading to an environment less favorable to sustain a storm. The better chance for thunderstorm development will be Sunday as a SFC deepens and moves northward, however there has been some discrepancies in the models. Although it does look like a southeast flow should advect moisture into the area out ahead of the system some outlier models have cooler temperatures and even decent cloud coverage across the area which could hinder thunderstorm development, so will need to continue to monitor this system as it gets closer. Additional storm chances will continue into early next week with daily chances through mid-week. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1230 AM CDT Fri May 16 2025 Low stratus overspreads northern Nebraska terminals around sunrise, with MVFR CIGs expected to persist into this afternoon. Gradual improvement back to VFR is expected for all area terminals this evening. Rain showers are also expected for terminals north of Highway 2 this afternoon, with locally MVFR visibilities possible. Winds quickly strengthen from the northwest after sunrise, with gusts as high as 40 to 50kts expected this afternoon for all area terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Brown
Hazardous weather outlook, May 15, 3:58 PM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 358 PM CDT Thu May 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 358 PM CDT Thu May 15 2025 /258 PM MDT Thu May 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Gusty west winds will continue through the late evening with gust up to 50 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds will are expected late morning through Friday afternoon with gust up to 50 mph. Thunderstorms are possible Saturday night through Tuesday night. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.